Advanced Search
MyIDEAS: Login to save this paper or follow this series

A characterization of acyclic preferences on countable sets

Contents:

Author Info

  • Begoña Subiza Martínez

    ()
    (Universidad de Alicante)

  • Carmen Herrero Blanco

    (Instituto Valenciano de Investigaciones Económicas)

Abstract

In this paper a new numerical representation of preferences (by means of set-valued real functions) is proposed. Our representation extends the usual utility function (in case preferences are preorder-type) as well as the pairwise representation (in case preferences are interval-order type). Then, we provide a characterization of acyclic preference relations on countable sets as those admitting a set-valued numerical representation.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ivie.es/downloads/docs/wpasad/wpasad-1991-01.pdf
File Function: Fisrt version / Primera version, 1991
Download Restriction: no

Bibliographic Info

Paper provided by Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie) in its series Working Papers. Serie AD with number 1991-01.

as in new window
Length: 21 pages
Date of creation: Jan 1991
Date of revision:
Publication status: Published by Ivie
Handle: RePEc:ivi:wpasad:1991-01

Contact details of provider:
Postal: C/ Guardia Civil, 22, Esc 2a, 1o, E-46020 VALENCIA
Phone: +34 96 319 00 50
Fax: +34 96 319 00 55
Email:
Web page: http://www.ivie.es/
More information through EDIRC

Related research

Keywords:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Chateauneuf, Alain, 1987. "Continuous representation of a preference relation on a connected topological space," Journal of Mathematical Economics, Elsevier, vol. 16(2), pages 139-146, April.
  2. Amparo Urbano Salvador & Larry Samuelson & Leonard J. Mirman, 1990. "Monopoly experimentation," Working Papers. Serie AD 1990-04, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
    • Mirman, Leonard J & Samuelson, Larry & Urbano, Amparo, 1993. "Monopoly Experimentation," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 34(3), pages 549-63, August.
  3. Bridges, Douglas S., 1983. "A numerical representation of preferences with intransitive indifference," Journal of Mathematical Economics, Elsevier, vol. 11(1), pages 25-42, January.
  4. Bridges, Douglas S., 1983. "Numerical representation of intransitive preferences on a countable set," Journal of Economic Theory, Elsevier, vol. 30(1), pages 213-217, June.
  5. Bergstrom, Theodore C., 1975. "Maximal elements of acyclic relations on compact sets," Journal of Economic Theory, Elsevier, vol. 10(3), pages 403-404, June.
  6. Herrero, Carmen & Villar, Antonio, 1991. "Vector mappings with diagonal images," Mathematical Social Sciences, Elsevier, vol. 22(1), pages 57-67, August.
  7. Bridges, Douglas S., 1985. "Representing interval orders by a single real-valued function," Journal of Economic Theory, Elsevier, vol. 36(1), pages 149-155, June.
  8. Donald J. Brown, 1973. "Acyclic Choice," Cowles Foundation Discussion Papers 360, Cowles Foundation for Research in Economics, Yale University.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Nikolai S. Kukushkin, 1993. "Cournot Oligopoly With "Almost" Identical Convex Costs," Working Papers. Serie AD 1993-07, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  2. Luis Corchón & Carmen Beviá Baeza, 1993. "On The Generic Impossibility Of Truthful Behavior: A Simple Approach," Working Papers. Serie AD 1993-06, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  3. Begoña Subiza Martínez, 1993. "Numerical Representation Of Acyclic Preferences," Working Papers. Serie AD 1993-09, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).
  4. María del Carmen Marco Gil, 1993. "A Characterization Of The Extended Claim-Egalitarian Solution," Working Papers. Serie AD 1993-03, Instituto Valenciano de Investigaciones Económicas, S.A. (Ivie).

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ivi:wpasad:1991-01. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Departamento de Edición).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.